Florida, 2014Damaging Wind in Florida, June 1, 2014
June 1, 2014 · NWS MLB · 1 event in 1 county or zone
Thunderstorms developed along the east coast sea breeze that was pinned close to the coast. A thunderstorm became strong and produced minor damage in the Levitt Park subdivision of Rockledge.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along the east coast sea breeze that was pinned close to the coast. A thunderstorm became strong and produced minor damage in the Levitt Park subdivision of Rockledge.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 1, 2:55 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 1, 2:55 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT SUN JUN 1 2014
.DISCUSSION...
TONIGHT...
HI PRES RIDGE BUILDING DOWN THE ATLC SEABOARD WILL NUDGE A WEAK
BACKDOOR FRONT INTO CENTRAL FL WHERE IT WILL GRADUALLY WEAKEN AND
DISSIPATE. DEEP MOISTURE POOLING WITHIN THE FRONTAL TROF WILL STALL
OVERHEAD...RESULTING IN A NEARLY NEARLY SATURATED AIRMASS THRU THE
H100-H70 LYR. PGRAD WILL TIGHTEN AS WELL AS THE RIDGE BUILDS SOUTH
AND WILL MAINTAIN A STEADY ONSHORE FLOW THRU THE H100-H70 LYR.
UNDER SUCH A WIND REGIME...LOW LVL COASTAL WILL BE IN PLAY...WHICH
WILL BE ENHANCED BY THE PRESENCE OF THE FRONTAL BOUNDARY. WITH PWAT
VALES FCST TO REMAIN BTWN 1.8"-2.0" AREAWIDE...WILL NEED TO KEEP
SMALL PRECIP CHANCES IN THE FCST. POPS AOB 20PCT INTERIOR AND NRN
COAST DUE TO SLIGHTLY DRIER AIR PUSHING IN BEHIND THE FRONT...30PCT
ALONG THE COAST S OF CAPE CANAVERAL. CLOUD COVER AND STEADY ONSHORE
FLOW OVERNIGHT WILL KEEP MIN TEMPS IN THE L/M70S...U70S ALONG THE
IMMEDIATE COAST.
MON-TUE...
POST FRONTAL HI PRES RIDGE WILL BE THE DOMINANT WX FEATURE FOR
CENTRAL FL AS A SHORTWAVE TROF DEEPENS OVER THE GREAT LAKES/UPR
MIDWEST AND SUPPRESSES THE AXIS INTO THE MID ATLC COAST. DEEP
E/NERLY FLOW WILL PREVAIL THRU THE FIRST PART OF THE WEEK...TAPPING
A RELATIVELY DRY AND STABLE AIRMASS ASSOCD WITH THE RIDGE. THE RIDGE
WILL WEAKEN AND BREAK DOWN LATE TUE NIGHT AS THE TROF PUSHES INTO
NEW ENGLAND AND JOINS FORCE WITH A BROAD AND DEEP CYCLONE MEANDERING
OVER THE W ATLC.
DEEP E/NE FLOW REGIMES ARE ONE OF THE LEAST ACTIVE FOR CENTRAL FL
WRT WARM SEASON DIURNAL CONVECTION. WILL KEEP SCT POPS IN FOR THE
INTERIOR COUNTIES ON MON DUE TO LINGERING FRONTAL MOISTURE...
OTHERWISE CONVECTIVE COVERAGE WILL BE AOB 20PCT. MODERATE ONSHORE
FLOW WILL KEEP TEMPS WITHIN 5F OF CLIMO AVG...MAXES IN THE L/M80S
COAST AND M/U80S INTERIOR...MINS U60S/L70S.
EXTENDED...(PREV DISC)
WED...WEAK UPPER LEVEL TROUGH MOVES SOUTH DURING THE DAY AS RIDGE
CENTERED OVER THE RIO GRANDE AND N MEXICO STARTS TO SPRAWL OUT
ACROSS THE LOWER MISSISSIPPI VALLEY AND INTO FLORIDA. ECMWF IS A
LITTLE MORE ROBUST WITH THE RIDGING AND DRIER AIR WHILE THE GFS
STARTS TO TAP INTO TROPICAL MOISTURE FROM THE SOUTH. HAVE LEANED
TOWARDS THE DRIER ECMWF FOR CONSISTENCY AT THIS TIME WITH POPS FOR
MOST OF THE REGION AROUND 20 PERCENT WITH 30 PERCENT OVER THE
TREASURE COAST AND OKEECHOBEE.
THU-SAT...WEATHER FOR THE LATTER PART OF THE WEEK INTO THE WEEKEND
WILL DEPEND HIGHLY ON HOW THE SURFACE FEATURE FORECASTED TO DEVELOP
IN THE BAY OF CAMPECHE/SOUTHERN GULF PANS OUT. SIGNIFICANT
DIFFERENCES CONTINUE BETWEEN THE GFS AND ECMWF DURING THIS TIME
FRAME WITH THIS SYSTEM'S EVOLUTION.
GFS REMAINS THE FASTER AND STRONGER MODEL...QUICK TO ERODE THE
EASTERN EDGE OF THE LARGE UPPER RIDGE SPRAWLING ACROSS THE SOUTHERN
US. THIS ALLOW THE NEXT TROUGH MOVING THROUGH THE CENTRAL PLAINS TO
PICK UP THE SYSTEM AND SMEAR IT ACROSS THE EASTERN GULF AND FLORIDA
PENINSULA UNTIL IT IS ABSORBED INTO THE LARGER FRONTAL TROUGH BY
LATE WEEKEND. BECAUSE OF THE GFS'S QUICKER TIMING...IT SHOWS
CONSIDERABLY LESS DRYING MID-WEEK AND BRINGS A STEADY INCREASE IN
RAIN CHANCES.
THE ECMWF ON THE OTHER HAND KEEPS THE UPPER LEVEL RIDGE IN PLACE
ACROSS THE NORTHERN GULF UNTIL FRIDAY BEFORE IT IS DISRUPTED BY THE
NEXT SHORTWAVE TROUGH. IT IS ALSO MUCH SLOWER AND WEAKER WITH ANY
BAY OF CAMPECHE SURFACE DEVELOPMENT AND KEEPS THE SURFACE RIDGE AXIS
MUCH FURTHER SOUTH...PREVENTING ANY SIGNIFICANT MOISTURE RETURN INTO
FLORIDA.
WPC'S DISCUSSIONS MENTION THAT ENSEMBLE GUIDANCE IS LESS GUNG HO
ABOUT ANY SURFACE DEVELOPMENT AND MOISTURE RETURN THAN THE GFS...SO
WILL LEAN TOWARDS THE DRIER ECMWF AND SHOW A SLOWER INCREASE IN POPS
INTO THE WEEKEND. SOUTHWESTERLY STEERING FLOW WITH THE ECMWF WILL
TEND TO FOCUS MORE ACTIVITY TOWARDS THE EASTERN SIDE OF THE
PENINSULA EVEN WITH LOWER MOISTURE.
&&
.AVIATION...
ALL SITES THRU 02/00Z...E/NE SFC WND G22-27KTS WITH PREVAILING VFR
VSBYS/CIGS...SCT MVFR SHRAS/ISOLD IFR TSRAS. BTWN 02/00Z-02/12Z...
ERLY SFC WND 8-12KTS...PREVAILING VFR WITH CHC MVFR SHRAS COASTAL
SITES S OF KTIX...ISOLD MVFR SHRAS ELSEWHERE. AFT 02/12Z...ERLY SFC
WND G20-24KTS...CHC MVFR SHRAS/IFR TSRAS INTERIOR SITES...SLGT CHC
MVFR SHRAS COASTAL SITES.
&&
.MARINE...
TONIGHT...DATA BUOY/C-MAN OBS SCA WINDS HAVE PUSHED AS FAR S AS
BUOY009...THOUGH SEAS HAVE YET TO BUILD ABV 5FT. POOR CONDITIONS
WILL DVLP AREAWIDE AS HI PRES BUILDS DOWN THE ERN SEABOARD AND
TIGHTENS THE LCL PGRAD. BUOY008 UP TO 7FT...SUSPECT THE WIND
FIELD/GULFSTREAM INTERACTION WILL ALLOW SEAS TO BUILD UP TO 8FT
OVER THE OFFSHORE WATERS. SCA IN PLACE N OF SEBASTIAN INLET...
AREAWIDE AFT 00Z.
MON-THU...(PREV DISC) HIGH PRESSURE CENTER WILL DROP SOUTH ON MON
KEEPING A FAIRLY TIGHT PGRAD IN PLACE WITH EAST WINDS REMAINING
AROUND 15-20KTS. THIS WILL CONTINUE TO KEEP SEAS ELEVATED IN FRESH
SWELL WITH 4-6FT NEARSHORE AND 5-7FT OFFSHORE. GRADIENT RELAXES INTO
TUES AND WED AS RIDGE AXIS SETTLES JUST NORTH OF THE AREA WITH EAST
WINDS 10-15KTS ON TUES BECOMING EAST-SOUTHEAST ON WED. SEAS SLOWLY
DIMINISH TO 5-6FT OFFSHORE ON TUE AFTN AND 4-5FT ON WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 82 71 82 / 20 20 10 10
MCO 73 86 70 87 / 30 30 20 20
MLB 76 83 74 82 / 30 20 20 10
VRB 75 83 72 83 / 30 20 20 10
LEE 71 88 70 87 / 30 30 20 20
SFB 72 87 70 88 / 30 30 20 20
ORL 73 87 71 88 / 30 30 20 20
FPR 76 83 72 83 / 30 30 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
VOLUSIA-NORTHERN BREVARD-SOUTHERN BREVARD.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT MONDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 10 PM EDT MONDAY
FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET
OUT 20 NM-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...PENDERGRASTHazardous weather outlook, Jun 1, 3:49 AM EST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
449 AM EDT SUN JUN 1 2014
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
449 AM EDT SUN JUN 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
WHILE ABUNDANT MOISTURE REMAINS IN PLACE ACROSS EAST CENTRAL
FLORIDA...INCREASING LOW LEVEL WINDS WILL RESULT IN A WEAKER SEA
BREEZE AND ONLY ISOLATED LIGHTNING STORMS ACROSS THE REGION TODAY.
BRIEF GUSTY WINDS...OCCASIONAL LIGHTNING AND VERY HEAVY DOWNPOURS
WILL OCCUR WITH TODAY STORMS. ANY STORMS THAT FORM TODAY WILL MOVE
QUICKLY WESTWARD AT AROUND 15 MPH.
.MARINE THUNDERSTORM GUST IMPACT...
WIND GUSTS UP TO 30 TO 35 KNOTS WILL BE POSSIBLE WITH A FEW
STRONGER STORMS OVER THE INTRACOASTAL WATERWAY AND LARGER INLAND
LAKES. HOWEVER COVERAGE OF INTENSE STORMS WILL BE VERY ISOLATED.
.HIGH WIND IMPACT...
HIGH PRESSURE WILL BUILD SOUTH INTO FLORIDA TODAY...PRODUCING
BREEZY CONDITIONS ACROSS THE REGION. WINDS WILL BE A LITTLE
STRONGER AND GUSTIER ACROSS COASTAL VOLUSIA AND BREVARD COUNTIES
THIS AFTERNOON...WHERE A LAKE WIND ADVISORY IS IN EFFECT.
.WIND AND SEA IMPACT...
ONSHORE WINDS WILL INCREASE TO AROUND 20 KNOTS TODAY THROUGH
TONIGHT WITH SEAS BUILDING UP TO 5 TO 7 FEET OVER THE ADJACENT
ATLANTIC LATE TODAY THROUGH TONIGHT. THIS WILL RESULT IN HAZARDOUS
CONDITIONS FOR OPERATORS OF SMALL CRAFT.
.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE THREAT FOR
RIP CURRENTS AT AREA BEACHES TODAY. THE HIGHEST THREAT WILL BE
THIS MORNING THROUGH EARLY AFTERNOON DUE TO TIDAL EFFECTS. CHECK
WITH THE LOCAL BEACH PATROL FOR ADDITIONAL INFORMATION ABOUT OCEAN
HAZARDS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM
ALONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
CRISTALDI
Thunderstorm Wind, Brevard
- When
- June 1, 4:15 PM EST
- Where
- Brevard County, 1.6 mi WSW of Rockledge
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.317, -80.742
A sub-severe thunderstorm produced damage in the Levitt Park Subdivision of Rockledge. Several large tree branches were downed, two weak trees were toppled, and fences and a sign were damaged. A home sustained damage to an awning and carport. A NWS damage survey was conducted and maximum winds were estimated at 50-55 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Wisconsin, June 1, 20141 death · 2 injured · 1 event
- Flash Flooding and Flooding in Nebraska, June 1 to 6, 2014$309,000 · 4.75 in hail · 92 events
- Rip Current in Florida, June 1, 20141 death · 1 event
- Flash Flooding and Hail in Minnesota, June 1, 2014$750,000 · 0.75 in hail · 19 events
- Hail and Damaging Winds in Kansas, June 1 to 2, 2014$615,000 · 1.75 in hail · 15 events
- Wildfire in California, June 1 to 2, 2014$1.0 million · 1 event
- Flooding in North Dakota, June 1, 2014$330,000 · 2 events
- Flood in Colorado, June 1 to 9, 2014$300,000 · 1 event
- Drought in Texas, June 1 to 30, 2014$55,000 · 32 events
- Flood and Hail in Kansas, June 1, 2014$144,000 · 56 kt wind · 7 events
- Drought in Oklahoma, June 1 to 30, 201446 events
- Flash Flood and Hail in Iowa, June 1, 2014$50,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521727.